Alert archive / Colorado / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill advisory at Jan 1, 2018, 5:26 PM MST for 4 counties in Colorado. It took effect at Jan 1, 2018, 10:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 5:26 PM MST (00:26 UTC)
- In effect from
- Jan 1, 2018, 10:00 PM MST
- Expired
- Jan 2, 2018, 2:02 AM MST
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS45 KBOU 020026 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 526 PM MST Mon Jan 1 2018 COZ048>051-020830- /O.NEW.KBOU.WC.Y.0001.180102T0500Z-180102T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 526 PM MST Mon Jan 1 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...From 10 PM this evening to 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Dress warmly in several layers of clothing, and be sure you wear a hat and gloves. $$
2 follow-up statements
715 WWUS45 KBOU 020436 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 936 PM MST Mon Jan 1 2018 COZ048>051-021300- /O.CON.KBOU.WC.Y.0001.180102T0500Z-180102T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 936 PM MST Mon Jan 1 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 20 below zero. * WHERE...Sterling, Akron, Julesburg and Holyoke. * WHEN...Until 9 AM MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Dress warmly in several layers of clothing, and be sure you wear a hat and gloves. $$
440 WWUS45 KBOU 020902 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 202 AM MST Tue Jan 2 2018 COZ048>051-021015- /O.CAN.KBOU.WC.Y.0001.000000T0000Z-180102T1600Z/ Sterling-Akron-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 202 AM MST Tue Jan 2 2018 ...WIND CHILL ADVISORY IS CANCELLED... The wind chill advisory for the northeast corner of Colorado has been cancelled. Slightly warmer than expected temperatures and light breezes should keep wind chills from falling much lower than 15 below zero rest of tonight, the minimum criteria for an advisory. $$ Baker
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:21 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 1, 3:21 PM MST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 321 PM MST Mon Jan 1 2018 .SHORT TERM...(This evening through Tuesday) Issued at 321 PM MST Mon Jan 1 2018 Satellite shows lingering haze across the base of the foothills with increasing cloud cover ahead of the next upper level disturbance. A wave from the north will bring increased moisture and lift provided by an upper jet that will help deliver light snow showers to the mountains starting late Monday night. For the plains, model upper air soundings show a more shallow cold airmass that will help to bring mostly flurries to the plains overnight into Tuesday morning. Some lift provided by the jet overhead could help to increase into light snow showers...but little to no accumulation is expected. Light flurries and snow will end by Tuesday morning clearing by the afternoon. Subsidence will increase behind the trough with the right entrance region of a jet helping to bring down 40-50 kt winds from 700 mb to the surface by Tuesday late afternoon. Winds on the plains will increase with some gusts to 20 mph possible. Temperatures overnight will once again dip into the single digits on the plains and mountains with below zero possible over the far NE corner. Highs on Tuesday will inch back up to near normal with values in the upper 30s to low 40s. .LONG TERM...(Tuesday night through Monday) Issued at 321 PM MST Mon Jan 1 2018 Lots of ridging in store for Colorado for the first week of the year. The longwave pattern across North America will be staying in place with western U.S. ridging and a deep trough over the eastern United States. This will result in mild temperatures across Colorado. Flow aloft will be light to moderate and out of the northwest. Without any strong flow aloft, the threat for significant winds is nominal. Mild temperatures and partly to mostly sunny skies will be the rule for the week. According to the ECMWF, the next chance of precipitation in the forecast area will be over the weekend, when a trough is forecast to move across the state. The GFS does not show a similar feature, so will have to see if subsequent model runs pick up on this feature. For the time being will mention the chance of snow in the mountains from Saturday night into Sunday. Weather on the plains will remain mild and dry. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 321 PM MST Mon Jan 1 2018 VFR conditions are expected through the period. Lingering haze over the region will continue with little in terms of winds to move it out. Winds will transition to the North before turning to drainage by 12z. An upper level BKN deck will move in in advance the next upper level disturbance. Light flurries will be possible from 06 to 12z but with little to no accumulation expected. Ceilings will drop with ILS levels possible after 06z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...Dankers AVIATION...Bowen
Hazardous weather outlook, Jan 1, 10:55 AM MST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MST Mon Jan 1 2018 COZ030>051-021800- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MST Mon Jan 1 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The arctic airmass will remain over northeast Colorado today with highs climbing into 20s. Over the far northeast part of the state highs may only be in the teens. A weak system will brings slight chance of light snow to the mountains and nearby plains overnight. The higher mountains may see up to 2 inches with little to no accumulation expected elsewhere. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dry and warmer weather is in store over north central and northeast Colorado through Friday as a strong high pressure ridge builds in from the west. The next chance of precipitation will be this weekend, mainly in the mountains, as a weather disturbance crosses over the state. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Wind Chill Advisories in Colorado, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.